MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD ADD-A-FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARD ADD-A-FOLEY TRAY
Model Number 899100A
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tip or connection that insert into the foley was found missing and it looked like it was just cut off.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related as the sample port connector was found to be missing and should have been assembled to the tubing with adhesive.The device was not used for the treatment.The device had not met specifications, and was influenced by the reported failure.Visual evaluation of the returned sample noted that one opened (in original packaging), unused dome bag was received.It was noted that the catheter connector was missing from the drainage tubing and no traces of adhesive were present on the tubing.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure mode could be due to incorrect operation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.1.Open csr wrap to form sterile field and place under pad beneath patient, plastic side down.2.Put on cuffed gloves and position drape on patient.3.Pour cleansing solution onto three prep balls.4.Open catheter lubricating jelly.5.Remove top tray and open plastic pouch surrounding catheter.6.Lubricate catheter.7.Prepare patient with saturated prep balls.Dry patient with remaining 2 prep balls.8.Proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not over penetrate) and depress plunger.Instill entire amount of sterile water called for on the foley catheter directions for use.9.Position hanger on bedside rail near the foot of the bed using sheeting clip to secure drainage tube to sheet.10.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Directions for using bard ez-lok® sampling port: bard ez-lok® sampling port accepts a luer-lock or slip tip syringe.1.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.2.Swab surface of site with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.4.Aspirate desired volume of urine.5.Unkink tubing and send specimen to laboratory." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the tip or connection that insert into the foley was found missing and it looks like it was just cut off.

Brand Name
BARD ADD-A-FOLEY TRAY
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10164310
Report Number1018233-2020-03916
Device Sequence Number3016699
Product Code KNX
UDI-Device Identifier00801741046186
UDI-Public(01)00801741046186
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number899100A
Device Catalogue Number899100A
Device Lot NumberNGEN0822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1